Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Pericarditis, ibuprofen, feels weak, light headed, anxious and out of breathe after lifting weight, chest pain. Is this normal?

Hi, I have been diagnosed with pericarditis about 2 weeks ago. I have been on ibuprofen and had been feeling quite good! I was in a friends house last nite while he was fixing a tv to his wall. I was helping him and after supporting the weight of the tv just above shoulder height for about 3 minutes I was out of breath and feeling lightheaded and became quite anxious. After sitting down for about 10 minutes I decided to drive home. During the drive my eyes felt dry and I felt a little light heeded and weak. When I got home I began to feel very light headed and felt I was going to pass out. I was very short of breath and had chest pain . Is this normal for pericarditis?
Asked On : Thu, 26 Apr 2012
Answers:  1 Views:  400
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Hi Whytebrian,

Thank you for your query.

If you did not have any preceding illness or exposure to certain drugs or radiation you have either idiopathic (cause not know) pericarditis or viral pericarditis (which may or may not be part of illness myo-pericarditis. You were treated with ibuprofen that is drug of choice for pain of pericarditis. So far so good. Now you have started becoming out of breath with a little exertion and becoming lightheaded both mean that your heart is not acting as an effective pump to push blood forward and therefore there is congestion in back that is in lungs, therefore you have lightheaded as a result of former and breathlessness as a result of passive congestion in lung veins. That signifies your heart muscle may also be involved and now not been able to contract effectively. Due to forward flow not adequate with the need of brain make you light headed and as if you are going to pass out. Passive congestion -back logging of blood- pulmonary veins(veins from the lung to heart) makes you short of breath.

You have to consult the doctor who would arrange for an echocardiography for two things amount of fluid in your pericardial sac and contractility of chambers of heart. You will need bed rest. Fortunately in most cases the disease is self limiting.

Dr Anil Grover
Answered: Fri, 25 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor